MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number N/A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used capillary housing of an introcan safety 3-w pur 20g 1.1x32mm-eu in open packaging.The needle inclusive housing was not handed over by the customer.The returned sample was taken to a visual inspection.The capillary is cut off approximately 10 mm away from the capillary housing.The cut off portion is missing and was not delivered by the customer.The cut-off point of the capillary shows the typical v-shaped cut (e.G.If damaged by the tip of the needle).We assume that this puncture / cut off was caused by withdrawing the introcan cannula and pushing forward again.According to the damage at the used sample we assume of an application error (application error; see instruction for use: never reinsert the needle inside the catheter once the needle has been partially or completely withdrawn as it may pierce and/or sever the catheter).Consequently, we consider the complaint not confirmed.Device history record review (dhr) :- reviewed the device history record and no abnormalities found during in process and final control inspection.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in united kingdom): plastic tube which sits in vein snapped.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key6525906
Report Number9610825-2017-00088
Device Sequence Number13867778
Product Code DQR
UDI-Device Identifier04046964014055
UDI-Public(01)04046964014055(17)211001(10)16L06G8375
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2017
Report Date (Section F) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2021
Device Model NumberN/A
Device Catalogue Number4251130-01
Device Lot Number16L06G8375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Was the Report Sent to FDA? Yes
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA04/27/2017